Advertisement

Arkiv för Matematik

, Volume 37, Issue 2, pp 291–304 | Cite as

Removable sets for Sobolev spaces

  • Pekka Koskela
Article

Abstract

We study removable sets for the Sobolev spaceW1,p. We show that removability for sets lying in a hyperplane is essentially determined by their thickness measured in terms of a concept ofp-porosity.

Keywords

Sobolev Space 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [AH]
    Adams, D. R. andHedberg, L. I.,Function Spaces and Potential Theory, Springer-Verlag, Berlin-Heidelberg, 1996.Google Scholar
  2. [AB]
    Ahlfors, L. andBeurling, A., Conformal invariants and function-theoretic null-sets,Acta Math. 83 (1950), 101–129.MathSciNetGoogle Scholar
  3. [AS]
    Aseev, V. V. andSychev, A. V., On sets which are removable for quasiconformal space mappings,Sibirsk. Mat. Zh. 15 (1974), 1213–1227, 1429 (Russian). English transl.:Siberian Math. J. 15 (1974), 851–861.Google Scholar
  4. [B1]
    Bishop, C., Some homeomorphisms of the sphere conformal off a curve,Ann. Acad. Sci. Fenn. Ser. A I Math. 19 (1994), 323–338.MATHMathSciNetGoogle Scholar
  5. [B2]
    Bishop, C., No.-removable sets for quasiconformal and locally biLipschitz mappings inR 3, Preprint, 1998.Google Scholar
  6. [GM]
    Gehring, F. W. andMartio, O., Quasiextremal distance domains and extension of quasiconformal mappings,J. Anal. Math. 45 (1985), 181–206.MathSciNetGoogle Scholar
  7. [GV1]
    Gol'dstein, V. M. andVodop'yanov, S. K., A criterion for the removability of sets for the spacesL p1 of quasiconformaland quasi-isometric mappings,Sibirsk. Mat. Zh. 18 (1977), 48–68, 237 (Russian). English transl.:Siberian Math. J. 18 (1977), 35–50.Google Scholar
  8. [GV2]
    Gol'dstein, V. M. andVodop'yanov, S. K., Prolongement des fonctions de classeL p1 et applications quasi conformes,C. R. Acad. Sci. Paris Sér. I Math. 290 (1980), 453–456.MathSciNetGoogle Scholar
  9. [HjK]
    Hajłasz, P. andKoskela, P., Sobolev met Poincaré, to appear inMem. Amer. Math. Soc. Google Scholar
  10. [H]
    Hedberg, L. I., Removable singularities and condenser capacities,Ark. Mat. 12 (1974), 181–201.CrossRefMATHMathSciNetGoogle Scholar
  11. [HK1]
    Heinonen, J. andKoskela, P., Definitions of quasiconformality,Invent. Math. 120 (1995), 61–79.CrossRefMathSciNetGoogle Scholar
  12. [HK2]
    Heinonen, J. andKoskela, P., From local to global in quasiconformal structures,Proc. Nat. Acad. Sci. U.S.A. 93 (1996), 554–556.MathSciNetGoogle Scholar
  13. [HK3]
    Heinonen, J. andKoskela, P., Quasiconformal maps in metric spaces with controlled geometry,Acta Math. 181 (1998), 1–61.MathSciNetGoogle Scholar
  14. [HK4]
    Heinonen, J. andKoskela, P., A note on Lipschitz functions, upper gradients, and the Poincaré inequality,New Zeland J. Math. 28 (1999), 37–42.MathSciNetGoogle Scholar
  15. [HrK1]
    Herron, D. A. andKoskela, P., Uniform and Sobolev extension domains,Proc. Amer. Math. Soc. 114 (1992), 483–489.MathSciNetGoogle Scholar
  16. [HrK2]
    Herron, D. A. andKoskela, P., Continuity of Sobolev functions and Dirichlet finite harmonic measures,Potential Anal. 6 (1997), 347–353.CrossRefMathSciNetGoogle Scholar
  17. [J]
    Jones, P. W., Quasiconformal mappings and extendability of functions in Sobolev spaces,Acta Math. 147 (1981), 71–88.MATHMathSciNetGoogle Scholar
  18. [KW]
    Kaufman, R. andWu, J.-M., On removable sets for quasiconformal mappings,Ark. Mat. 34 (1996), 141–158.MathSciNetGoogle Scholar
  19. [KI]
    Kolsrud, T., Condenser capacities and removable sets inW 1,p,Ann. Acad. Sci. Fenn. Ser. A I Math. 8 (1983), 343–348.MATHMathSciNetGoogle Scholar
  20. [K]
    Koskela, P., Extensions and imbeddings,J. Funct. Anal. 159 (1988), 369–383.MathSciNetGoogle Scholar
  21. [KM]
    Koskela, P. andMacManus, P., Quasiconformal mappings and Sobolev spaces,Studia Math. 131 (1998), 1–17.MathSciNetGoogle Scholar
  22. [KMV]
    Koskela, P., Manfredi, J. andVillamor, E., Regularity theory and traces ofA-harmonic functions,Trans. Amer. Math. Soc. 348 (1996), 755–766.CrossRefMathSciNetGoogle Scholar
  23. [KR]
    Koskela, P. andReitich, F., Hölder continuity of Sobolev functions and quasiconformal mappings,Math. Z. 213 (1993), 457–472.MathSciNetGoogle Scholar
  24. [M]
    Maz'ya, V. G.,Sobolev Spaces, Springer-Verlag, Berlin-Heidelberg-New York, 1985.Google Scholar
  25. [R]
    Reshetnyak, Yu. G.,Space Mappings with Bounded Distortion, Transl. Math. Monogr.73, Amer. Math. Soc., Providence, R. I., 1989.Google Scholar
  26. [S]
    Shlyk, V. A., The structure of compact sets generating normal domains, and removable singularities for the spaceL p1 (D),Mat. Sb. 181 (1990), 1558–1572. (Russian). English transl.:Math. USSR Sbornik 71 (1992), 405–418.MATHGoogle Scholar
  27. [V1]
    Väisälä, J., On the null-sets for extremal distances,Ann. Acad. Sci. Fenn. Ser. A I Math. 322 (1962), 1–12.Google Scholar
  28. [V2]
    Väisälä, J., Removable sets for quasiconformal mappings,J. Math. Mech. 19 (1969/70), 49–51.Google Scholar
  29. [W]
    Wu, J.-M., Removability of sets for quasiconformal mappings and Sobolev spaces,Complex Variables Theory Appl. 37 (1998), 491–506.MATHMathSciNetGoogle Scholar
  30. [Y]
    Yamamoto, H., On null sets for extremal distances of orderp, Mem. Fac. Sci. Kôchi Univ. Ser. A Math. 3 (1982), 37–49.MATHGoogle Scholar
  31. [Z]
    Ziemer, W. P.,Weakly Differentiable Functions, Grad. Texts in Math.120, Springer-Verlag, New York, 1989.Google Scholar

Copyright information

© Institut Mittag-Leffler 1999

Authors and Affiliations

  • Pekka Koskela
    • 1
  1. 1.Department of MathematicsUniversity of JyväskyläJyväskyläFinland

Personalised recommendations